MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTROSTOMY FEEDING TUBE, EXTENSION SETS WITH ENFIT CONNECTORS - 12 FR; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTROSTOMY FEEDING TUBE, EXTENSION SETS WITH ENFIT CONNECTORS - 12 FR; DH EF BALLOON TUBES PRODUCTS
Model Number 8140-12-1.2
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Granuloma (1876); Pain (1994); Fungal Infection (2419)
Type of Reportable Event Serious Injury
Event or Problem Description
Avanos medical inc.Received a single report that, per additional information received, involved three separate devices, all involving the same patient.This is the third of three reports.Refer to 9611594-2021-00180 for the first report.Refer to 9611594-2022-00015 for the second report.It was reported that a patient has been pulling out his feeding tube several times a week, which caused it to break.The reporting nurse believes the child is pulling out the tube due to pain and possible granuloma in the stoma site.The patient has been treated with prescription drops in the stoma.The patient had been previously given a 14fr button but was changed to 12fr due to the doctor having none in stock.Per additional information received, the reporter clarified that there have been discussions regarding if the reported issue is being caused by a granuloma in the stoma, but no treatment for granuloma (prescription drops) has been provided yet.Cultures taken from the stoma were positive for candida and therefore a diflucan mixture was prescribed.The device was changed out "from a slightly too short 12 fr to 14 fr in the right length" and there have been no further issues with the tube breaking.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.The device history record for lot 30102209 was reviewed and the product was produced according to product specifications.All information reasonably known as of (b)(6) 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Additional Manufacturer Narrative
One used device was returned for evaluation.Inspection of the device did not reveal any cause for the reported patient symptoms.No root cause could be determined.All information reasonably known as of 12 apr 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Correction to initial report: g3.Date received by manufacturer - correction from 25jan2022 to 21jan2022.Additional information: d4 udi.All information reasonably known as of 04 feb 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC-KEY GASTROSTOMY FEEDING TUBE, EXTENSION SETS WITH ENFIT CONNECTORS - 12 FR
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key13545924
Report Number9611594-2022-00016
Device Sequence Number14756174
Product Code KNT
UDI-Device Identifier00350770426990
UDI-Public(01)00350770426990(240)104269902(11)201111(17)221113(10)30102209
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K043114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/11/2022
Device Model Number8140-12-1.2
Device Catalogue NumberN/A
Device Lot Number30102209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer04/04/2022
01/10/2025
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date04/13/2022
02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient SexMale